Friday, December 25, 2009

I have a WHAT?

Gross photo alert. You have been warned.

About a month ago, I woke up with a really stabbing, bloating pain in the upper right area of my stomach. Because I was stupid, groggy and utterly in pain, I took Mefenamic acid. The next day, I had red spots all over my arms and fingers and a couple on my lips. They were itchy and burning and I thought, "what the hell did I eat this time?" I thought it was a food allergy and even if I cannot really recall eating Shiitake mushrooms (my only food allergy) the itching was so pronounced that I thought it's the same thing.

Enter Virlix. Virlix is my antihistamine of choice. Always works. By noon the spots where mellowed and as if fate was really trying to piss my off, my tooth started to hurt. Now this was the same tooth that's giving me trouble for a long time now. Dentists want to save it, but everytime they try to close it up, it begins to hurt. Like that day. So I took mefenamic acid and amoxicillin for around four days. After the very first dose, the faint red marks where my supposedly food allergies, became darker. As in dark red. I thought they were drying up. On day four, they were purple enough to scare me. I sought professional help:

The spots on my lips grew from two to four. The worse one, the one on the right side of my lower lip (even gross-er) got blistered and peeled off. Every time I smiled, laughed or even chewed, it hurt. Every time it effing stretched, it hurt. The ones on the upper lip where also starting to blister until I went to the doctor.

The doc, a dermatologist, had the most perfect skin. Sitting there with a fat, mahapdi lip and purple stains all over my arms, I felt as small as that bubble mascot in the Surf commercial after he plunged into the ground in between the men with dirty white shirts. (segue why do construction workers wear white shirts in soap commercials?)

And then she said it: "My dear, hala...that's not food allergy. Drug eruption yan." AKA Drug allergy. Allergic to mefenamic acid and/or amoxicillin. It was odd, I told her, because I took these meds before and I ended up fine. Two reasons, she said: Either the brand of meds I took (generic) had substances in them that caused me to become oversensitized or my body chemistry at the time I took those meds were configured in a such a way that the meds reacted (pretty violently) against it.

Either way, she said, I had to stop the meds. She prescribed Claricort for antihistamines and Triamcinolone ointment for the spots. The ointment is anti-inflammatory and is so goddamned effective. After the first time I used it, the mahapdi lip really mellowed and the spots lightened up. After three days, the swelling was completely gone. I can eat again! I'm still using the ointment til now though, because even though the swelling is gone the marks don't fade so quickly so I still apply it twice a day.

I went to Dr. Rizaela Nicolas. Find her in Medical City Trinoma and Medical City SM Fairview. Call them for her skeds. I have it in her prescription somewhere in my messy desk, but...

She also has other services on offer...Skin whitening and stretch marks treatments and stuff like that.

No comments:

Post a Comment